Flash Flood, St. Charles
- When
- May 15, 7:30 AM CST to 10:00 AM CST
- Where
- St. Charles County, Norco
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.906, -90.358 (the zone’s center; the record gives no point)
Heavy rainfall resulted in the flooding of a few homes in Marrero, Jefferson Parish, and approximately 10 homes in Norco, St. Charles Parish.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Heavy rainfall resulted in the flooding of a few homes in Marrero, Jefferson Parish, and approximately 10 homes in Norco, St. Charles Parish.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 15, 7:05 AM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 805 AM CDT SAT MAY 15 2004 .UPDATE... UPDATED TO INCLUDE A FLOOD WATCH TODAY FOR PORTIONS OF SOUTHEAST LOUISIANA. .PREVIOUS DISCUSSION... AT THE SURFACE EARLY THIS MORNING THERE WAS A WEAKENING FRONTAL BOUNDARY STRETCHING FROM CENTRAL MISSISSIPPI TO JUST EAST OF BATON ROUGE TO THE MOUTH OF THE ATCHAFALAYA RIVER WITH WARM...MOIST ONSHORE FLOW AHEAD OF THE FRONT. ALOFT THERE WAS A SHORTWAVE OVER THE LOWER MISSISSIPPI VALLEY AND THE TAIL END OF THE JET OVER THE MID MISSISSIPPI VALLEY. MOST OF THE THUNDERSTORM ACTIVITY WAS EAST OF THE FRONT WITH LIGHTER SHOWERS BEHIND THE FRONT. THE FRONT SHOULD CONTINUE TO WEAKEN AND DISSIPATE SATURDAY NIGHT AS THE ASSOCIATED SHORTWAVE MOVES EASTWARD INTO ALABAMA. HOWEVER...THE LINGERING MOISTURE WILL HELP TO KEEP POPS A LITTLE HIGHER THROUGH THE EARLY PART OF NEXT WEEK. IT LOOKS LIKE LATER IN THE WEEK WE WILL MOVE TOWARD A MORE TYPICAL SUMMERTIME PATTERN. CURRENT PLANS ARE TO LET THE FLOOD WATCH EXPIRE AT 430 AM. THE DYNAMICS SHOULD BE WEAKENING AND MOVING EASTWARD TODAY. LATEST REPORTS FROM AREAS THAT HAVE HAD HEAVIER RAINFALL GENERALLY HAVE BEEN LIMITED TO MINOR FLOODING. && PRELIMINARY POINT NUMBERS... MCB 80 65 82 65 / 60 30 30 20 BTR 82 65 82 66 / 50 20 30 20 MSY 82 70 83 69 / 60 30 30 20 GPT 82 69 82 69 / 60 30 30 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...LAZ038>040-058>070. MS...MSZ070-071. SE LA AND MS COASTAL WATERS...NONE. && 25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 757 AM CDT SAT MAY 15 2004 LAZ034>037-046>050-056-057-MSZ068-069-151700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE- LIVINGSTON-POINTE COUPEE-ST HELENA-ST JAMES-WEST BATON ROUGE- WEST FELICIANA-WILKINSON- 757 AM CDT SAT MAY 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE TODAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY...DIMINISHING TO ISOLATED FOR THURSDAY AND FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE REST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. LAZ038>040-058>070-MSZ070-071-151700- LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD- LOWER TERREBONNE-ORLEANS-PIKE-ST CHARLES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON- 757 AM CDT SAT MAY 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME EAST-CENTRAL LOUISIANA AS WELL AS EXTREME SOUTH-CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE STRONGER THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN. ADDITIONAL RAINFALL OF TWO TO FOUR INCHES IS POSSIBLE WITH ISOLATED AREAS OF FIVE INCHES. RIVER FLOODING... A FEW RIVERS REMAIN IN FLOOD. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY...DIMINISHING TO ISOLATED FOR THURSDAY AND FRIDAY. SOME RIVERS STILL WILL BE IN FLOOD THROUGH AT LEAST SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE REST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. MSZ077-080>082-151700- HANCOCK-HARRISON-JACKSON-PEARL RIVER- 757 AM CDT SAT MAY 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME EAST-CENTRAL LOUISIANA AS WELL AS EXTREME SOUTH-CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE STRONGER THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING AND HEAVY DOWNPOURS OF RAIN. ADDITIONAL RAINFALL OF UP TO TWO INCHES IS POSSIBLE WITH THE STRONGEST STORMS. RIVER FLOODING... A FEW RIVERS REMAIN IN FLOOD. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY...DIMINISHING TO ISOLATED FOR THURSDAY AND FRIDAY. SOME RIVERS STILL WILL BE IN FLOOD THROUGH AT LEAST SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE REST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397567, 5397568.